On the regularity criteria for the 3D magneto-micropolar fluids in terms of one directional derivative
© Xiang and Yang; licensee Springer. 2012
Received: 1 August 2012
Accepted: 12 November 2012
Published: 27 November 2012
In this paper, we establish two new regularity criteria for the 3D magneto-micropolar fluids in terms of one directional derivative of the velocity or of the pressure and the magnetic field.
MSC:35Q35, 76W05, 35B65.
Keywordsmagneto-micropolar fluid equations regularity criteria
where u is the fluid velocity, w is the micro-rotational velocity, b is the magnetic field and π is the pressure. Equations (1.1) describe the motion of a micropolar fluid which is moving in the presence of a magnetic field (see ). The positive parameters μ, χ, γ, κ and ν in (1.1) are associated with the properties of the materials: μ is the kinematic viscosity, χ is the vortex viscosity, ν and κ are the spin viscosities and is the magnetic Reynolds number.
Recently, Yuan  investigated the local existence and uniqueness of the strong solutions to the magneto-micropolar fluid equations (1.1) (see also [3–6] for the bounded domain cases). Thus, the further problem at the center of the mathematical theory concerning equations (1.1) is whether or not it has a global in time smooth solution for any prescribed smooth initial data, which is still a challenging open problem. In the absence of a global well-posedness theory, the development of regularity criteria is of major importance for both theoretical and practical purposes. We would like to recall some related results in this direction.
In this paper, we establish two new regularity criteria for the 3D magneto-micropolar fluid equations (1.1) in terms of one directional derivative of the velocity u or of the pressure π and the magnetic field b by adapting the method of . Without loss of generality, we set the viscous coefficients .
We now state our main results as follows.
then can be extended beyond T.
Note that when , and thus the corresponding assumption in (1.4) should be understood as .
Remark 1.1 Theorem 1.1 improves the regularity criterion in  (see (1.3)) in the sense that it depends only on one directional derivative of the velocity u.
then can be extended beyond T.
Remark 1.2 When , we also obtain a new regularity criterion for the micropolar equations determined by one direction derivative of the pressure π alone.
We shall prove our results in the next section. For simplicity, we denote by the norm and by the inner product throughout the paper. The letter C denotes an inessential constant which might vary from line to line, but does not depend on particular solutions or functions.
2 Proof of the main results
for any φ satisfying and .
which implies that T is not the maximum existence time and thus the solution can be extended beyond T by the standard arguments of continuation of local solutions.
Now we split the proof of the estimates (2.1) into two steps.
Step 1: Estimates for .
which is the desired estimates.
Step 2: Estimates for .
for any , which implies that the desired estimates (2.1) hold and thus the solution can be extended beyond T. □
Now we turn our attention to proving Theorem 1.2. We will first transform equations (1.1) into a symmetric form.
Firstly, taking the inner product of , w and with the above equations, respectively, and integrating by parts, we can obtain the energy estimates similar to (2.2).
The case can be similarly dealt with.
Thus, Gronwall’s inequality together with the assumption (1.5) and the energy estimates gives the desired estimates (2.12) and thus the solution can be extended beyond T. □
The authors would like to thank the referees for their valuable comments and remarks. This work was partially supported by the NNSF of China (No. 11101068), the Sichuan Youth Science & Technology Foundation (No. 2011JQ0003), the SRF for ROCS, SEM, and the Fundamental Research Funds for the Central Universities (ZYGX2009X019).
- Ahmadi G, Shahinpoor M: Universal stability of magneto-micropolar fluid motions. Int. J. Eng. Sci. 1974, 12: 657–663. 10.1016/0020-7225(74)90042-1MathSciNetView Article
- Yuan J: Existence theorem and blow-up criterion of the strong solutions to the magneto-micropolar fluid equations. Math. Methods Appl. Sci. 2008, 31: 1113–1130. 10.1002/mma.967MathSciNetView Article
- Galdi GP, Rionero S: A note on the existence and uniqueness of solutions of the micropolar fluid equations. Int. J. Eng. Sci. 1977, 15: 105–108. 10.1016/0020-7225(77)90025-8MathSciNetView Article
- Ortega-Torres EE, Rojas-Medar MA: Magneto-micropolar fluid motion: global existence of strong solutions. Abstr. Appl. Anal. 1999, 4: 109–125. 10.1155/S1085337599000287MathSciNetView Article
- Rojas-Medar MA: Magneto-micropolar fluid motion: existence and uniqueness of strong solution. Math. Nachr. 1997, 188: 301–319. 10.1002/mana.19971880116MathSciNetView Article
- Rojas-Medar MA, Boldrini JL: Magneto-micropolar fluid motion: existence of weak solutions. Rev. Mat. Complut. 1998, 11: 443–460.MathSciNetView Article
- Beale JT, Kato T, Majda A: Remarks on the breakdown of smooth solutions for the 3-D Euler equations. Commun. Math. Phys. 1984, 94: 61–66. 10.1007/BF01212349MathSciNetView Article
- Veiga H:A new regularity class for the Navier-Stokes equations in . Chin. Ann. Math. 1995, 16: 407–412.
- Berselli L, Galdi G: Regularity criteria involving the pressure for the weak solutions of the Navier-Stokes equations. Proc. Am. Math. Soc. 2002, 130: 3585–3595. 10.1090/S0002-9939-02-06697-2MathSciNetView Article
- Chae D, Lee J: Regularity criterion in terms of pressure for the Navier-Stokes equations. Nonlinear Anal. TMA 2001, 46: 727–735. 10.1016/S0362-546X(00)00163-2MathSciNetView Article
- Chen Q, Zhang Z: Regularity criterion via the pressure on weak solutions to the 3D Navier-Stokes equations. Proc. Am. Math. Soc. 2007, 135: 1829–1837. 10.1090/S0002-9939-06-08663-1View Article
- Fan J, Jiang S, Ni G: On regularity criteria for the n -dimensional Navier-Stokes equations in terms of the pressure. J. Differ. Equ. 2006, 244: 2963–2979.MathSciNetView Article
- Penel P, Pokorny M: Some new regularity criteria for the Navier-Stokes equations containing gradient of the velocity. Appl. Math. 2004, 49: 483–493.MathSciNetView Article
- Serrin J: On the interior regularity of weak solutions of the Navier-Stokes equations. Arch. Ration. Mech. Anal. 1962, 9: 187–195.MathSciNetView Article
- Zhou Y: Regularity criteria in terms of pressure for the 3D Navier-Stokes equations in a generic domain. Math. Ann. 2004, 328: 173–192. 10.1007/s00208-003-0478-xMathSciNetView Article
- Zhou Y:On a regularity criterion in terms of the gradient of pressure for the Navier-Stokes equations in . Z. Angew. Math. Phys. 2006, 57: 384–392. 10.1007/s00033-005-0021-xMathSciNetView Article
- Cao C, Titi ES: Global regularity criterion for the 3D Navier-Stokes equations involving one entry of the velocity gradient tensor. Arch. Ration. Mech. Anal. 2011, 202: 919–932. 10.1007/s00205-011-0439-6MathSciNetView Article
- Zhou Y, Pokorny M: On the regularity of the solutions of the Navier-Stokes equations via one velocity component. Nonlinearity 2010, 23: 1097–1107. 10.1088/0951-7715/23/5/004MathSciNetView Article
- Cao C, Titi ES: Global well-posedness of the three-dimensional viscous primitive equations of large scale ocean and atmosphere dynamics. Ann. Math. 2007, 166: 245–267. 10.4007/annals.2007.166.245MathSciNetView Article
- Cao C, Titi ES: Regularity criteria for the three-dimensional Navier-Stokes equations. Indiana Univ. Math. J. 2008, 57: 2643–2661. 10.1512/iumj.2008.57.3719MathSciNetView Article
- Caflisch R, Klapper I, Steele G: Remarks on singularities, dimension and energy dissipation for ideal hydrodynamics and MHD. Commun. Math. Phys. 1997, 184: 443–455. 10.1007/s002200050067MathSciNetView Article
- Wu J: Viscous and inviscid magnetohydrodynamics equations. J. Anal. Math. 1997, 73: 251–265. 10.1007/BF02788146MathSciNetView Article
- He C, Xin Z: On the regularity of weak solutions to the magnetohydrodynamic equations. J. Differ. Equ. 2005, 213: 235–254. 10.1016/j.jde.2004.07.002MathSciNetView Article
- He C, Xin Z: Partial regularity of suitable weak solutions to the incompressible magnetohydrodynamic equations. J. Funct. Anal. 2005, 227: 113–152. 10.1016/j.jfa.2005.06.009MathSciNetView Article
- Chen Q, Miao C, Zhang Z: On the regularity criterion of weak solution for the 3D viscous magneto-hydrodynamics equations. Commun. Math. Phys. 2008, 284: 919–930. 10.1007/s00220-008-0545-yMathSciNetView Article
- Wu J: Regularity criteria for the generalized MHD equations. Commun. Partial Differ. Equ. 2008, 33: 285–306. 10.1080/03605300701382530View Article
- Cao C, Wu J: Two regularity criteria for the 3D MHD equations. J. Differ. Equ. 2010, 248: 2263–2274. 10.1016/j.jde.2009.09.020MathSciNetView Article
- Liu Q, Zhao J, Cui S: A regularity criterion for the three-dimensional nematic liquid crystal flow in terms of one directional derivative of the velocity. J. Math. Phys. 2011., 52: Article ID 033102
- Dong B, Jia Y, Chen Z: Pressure regularity criteria of the three-dimensional micropolar fluid flows. Math. Methods Appl. Sci. 2011, 34: 595–606. 10.1002/mma.1383MathSciNetView Article
- Dong B, Chen Z: Regularity criteria of weak solutions to the three-dimensional micropolar flows. J. Math. Phys. 2009., 50: Article ID 103525
- Yuan B: On the regularity criteria of weak solutions to the micropolar fluid equations in Lorentz space. Proc. Am. Math. Soc. 2010, 138: 2025–2036. 10.1090/S0002-9939-10-10232-9View Article
- Yuan B: Regularity of weak solutions to magneto-micropolar fluid equations. Acta Math. Sci., Ser. B 2010, 30: 1469–1480.View Article
- Gala S: Regularity criteria for the 3D magneto-micropolar fluid equations in the Morrey-Campanato space. Nonlinear Differ. Equ. Appl. 2010, 17: 181–194. 10.1007/s00030-009-0047-4MathSciNetView Article
- Geng J, Chen X, Gala S: On regularity criteria for the 3D magneto-micropolar fluid equations in the critical Morrey-Campanato space. Commun. Pure Appl. Anal. 2011, 10: 583–592.MathSciNet
- Wang Y, Hu L, Wang Y: A Beale-Kato-Madja criterion for magneto-micropolar fluid equations with partial viscosity. Bound. Value Probl. 2011., 2011: Article ID 128614
- Zhang Z, Yao Z, Wang X: A regularity criterion for the 3D magneto-micropolar fluid equations in Triebel-Lizorkin spaces. Nonlinear Anal. TMA 2011, 74: 2220–2225. 10.1016/j.na.2010.11.026MathSciNetView Article
- Adams A, Fournier JJF: Sobolev Spaces. 2nd edition. Academic Press, New York; 2003.
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.